MAUDE Adverse Event Report: CORDIS US. CORP SABERX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 51007004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7mm4cm saber percutaneous transluminal angioplasty (pta) balloon ruptured at 10atm during post-dilation.This occurred after a smart stent was implanted.The procedure was completed using a non-cordis device.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu), with no difficulties encountered when removing it from the hoop, the protective balloon cover, or the stylet and sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu, maintaining negative pressure during preparation.The intended procedure was for the external iliac artery (eia), and the lesion was not calcified, exhibiting mild vessel tortuosity and 75% stenosis.The device was not used for a chronic total occlusion (cto).There was no resistance or friction when inserting the balloon through the rotating hemostatic valve or the guide catheter, and there were no difficulties in advancing the balloon catheter through the vessel or crossing through the stent.However, the catheter was in an acute bend at one point.The balloon catheter did not kink while being used.The device will be returned for evaluation.The product was stored properly according to the instructions for use (ifu).There were no difficulties removing the product from the hoop, protective balloon cover, or any sterile packaging components.No kinks or damages were noted prior to inserting the product into the patient.The device was prepped as per the ifu and maintained negative pressure.The intended procedure was for an external iliac artery (eia) lesion, which was not calcified and had mild vessel tortuosity with 75% stenosis.The device was not used for a chronic total occlusion (cto).There was no resistance or friction encountered while inserting the balloon through the rotating hemostatic valve or guide catheter, and there was no difficulty advancing the balloon catheter through the vessel or crossing the stent with the balloon catheter.The catheter did experience an acute bend during the procedure, but the balloon catheter did not kink.The procedure was completed using a non-cordis device.
 
Additional Manufacturer Narrative
Device instructions were sent on 6-dec-2024.As reported, the 7mm4cm saberx percutaneous transluminal angioplasty (pta) balloon ruptured at 10atm during post-dilation.This occurred after a smart stent was implanted.The procedure was completed using a non-cordis device.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu), with no difficulties encountered when removing it from the hoop, the protective balloon cover, or the stylet and sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu, maintaining negative pressure during preparation.The intended procedure was for the external iliac artery (eia), and the lesion was not calcified, exhibiting mild vessel tortuosity and 75% stenosis.The device was not used for a chronic total occlusion (cto).There was no resistance or friction when inserting the balloon through the rotating hemostatic valve or the guide catheter, and there were no difficulties in advancing the balloon catheter through the vessel or crossing through the stent.However, the catheter was in an acute bend at one point.The balloon catheter did not kink while being used.The device will be returned for evaluation.A non-sterile unit of ¿saber 7mm4cm 155¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the balloon presents with an axial burst condition.The balloon arrived deflated.No other outstanding details were observed.For functional analysis, an inflation device was attached to the inflation port and a balloon inflation test was performed with the intent of reaching the rate burst pressure.However, inflation pressure was not maintained due to a leak in the balloon caused by a rupture on the surface.The balloon was inspected with a vision system observing a rupture on the surface where the water is leaking.The balloon surface presented evidence of a rupture and secondary scratch marks located near the damaged border area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is likely that the same factors that caused the scratch marks on the surface could probably led to the damaged condition found on the received device.It seems that the material near the damaged area was affected with a sharp object from the outside of the device.The failure reported by the customer as ¿balloon~burst-at/below rbp¿ was confirmed.A ruptured condition was observed on the balloon surface, which inhibits the ability to maintain inflation pressure.Additionally, the shaft presented with a kinked condition.The exact cause of these conditions could not be conclusively determined during the analysis.Procedural or handling factors may have contributed to the failure as reported.The product evaluation suggests the balloon was ruptured by exposure to a sharp object.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the product evaluation nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 7mm4cm saberx percutaneous transluminal angioplasty (pta) balloon ruptured at 10atm during post-dilation.This occurred after a smart stent was implanted.The procedure was completed using a non-cordis device.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu), with no difficulties encountered when removing it from the hoop, the protective balloon cover, or the stylet and sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu, maintaining negative pressure during preparation.The intended procedure was for the external iliac artery (eia), and the lesion was not calcified, exhibiting mild vessel tortuosity and 75% stenosis.The device was not used for a chronic total occlusion (cto).There was no resistance or friction when inserting the balloon through the rotating hemostatic valve or the guide catheter, and there were no difficulties in advancing the balloon catheter through the vessel or crossing through the stent.However, the catheter was in an acute bend at one point.The balloon catheter did not kink while being used.The device will be returned for evaluation.

Brand Name
SABERX
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key20657936
Report Number3007635982-2024-00270
Device Sequence Number8237595
Product Code LIT
UDI-Device Identifier20705032081808
UDI-Public(01)20705032081808(17)260630(10)82276075
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2026
Device Catalogue Number51007004L
Device Lot Number82276075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown